MAUDE Adverse Event Report: ETHICON INC. PDS PLUS CLR 2-0 70CM CT1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS CLR 2-0 70CM CT1; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP259H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Summary: sixteen unopened samples of product code pdp259, lot # qhmjrk were received for evaluation.During the visual inspection of thirteen unopened samples, no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The device performed without any defect noted and the actual complaint sample was not returned for analysis.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the specific number of devices (total qty involved) suture broken during this procedure? please confirm the specific number of patient events, per suture product and the quantity of sutures involved.What was used to complete the procedure? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted 2210968-2020-09735, 2210968-2020-09736, 2210968-2020-09738, 2210968-2020-09739 and 2210968-2020-09740.
 
Event or Problem Description
It was reported that the patient underwent an unknown breast surgery on (b)(6) 2020 and the suture was used.During the surgery, the suture was brittle and broke under minimal tension while suture deeper breast tissue.There were no patient consequences reported.Additional information was requested.

Brand Name
PDS PLUS CLR 2-0 70CM CT1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10972364
Report Number2210968-2020-09737
Device Sequence Number2470221
Product Code NEW
UDI-Device Identifier10705031047952
UDI-Public10705031047952
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberPDP259H
Device Catalogue NumberPDP259H
Device Lot NumberQHMJRK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2020
Initial Report FDA Received Date12/08/2020
Patient Sequence Number1